if you are HYPO then you need some sort of thyroid replacement -- hair loss is a symptom of HYPO and it may be that you need mroe time with adequate replacement - may take 2-3 months at a target TSH of about 1.0 to see improvement in hair/nail changes
Don't stop your medication without your doctors knowledge and approval. This can cause a big set back among other possible problems.
It is not the Synthroid but rather the disease process. A lot of thyroid patients have suffered hair loss or thinning. Hair loss or thinning is just one of the many thyroid symptoms.
Once you are on the right level for you to feel your best hair loss will subside and grow back.
Some have found certain shampoos help but I never had this problem so never paid attention to the brands. Perhaps others will come along with that info.
I was on 200 mcg and that's when the hair loss became severe. Reported it to my doctor. He did another blood test 8 weeks ago and reduced my Synthroid to 150 mcg.
I had really bad hair loss right before being diagnosed with Hashimoto's. In fact, the hairloss is was drove me to see a dermatologist who did some blood work and checked my TSH levels. It took about a month of using the Synthroid before the hair loss subsided. Hang in there.
Hey, I am having the same thing happen right now. I am scheduled for thyroid scan on the 21st. Found two nodules on my thyroid. Been taking meds for several years - just started having these problems. I went to the pharmacy to get some rogaine but my pharmacist said that I should just stick it out until we get my thyroid problems taken care of. I have always had really thick healthy looking hair - so I am really upset about my hair loss. I get handfuls of it out of the shower drain! I wish you lots of luck - just wanted you to know that I sympathize.
I've read on several sites that there can be initial hair loss with Synthroid.